MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CORTSCR Ø4.5 SELF-TAP L38 SST; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CORTSCR Ø4.5 SELF-TAP L38 SST; SCREW, FIXATION, BONE
Model Number 214.838
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional 510k: k974537 ktt.Device malfunctioned intra-operatively and was not implanted / explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Investigation summary: dhr review could not be conducted due the insufficient information¿s.Product was not returned and no lot number was provided.Based on the information available, this complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient had original surgery on (b)(6) 2018, for treatment of a proximal femur fracture.The patient was implanted with one (1) 130 degree/62mm standard barrel 3 hole 62mm and screws.Inter-operative, it was reported that a 4.5 cortical screw broke during implantation.The entire head of the screw broke off along with 2mm of the shaft.The screw shaft fragment was left in the patient bone.It was reported that the patient had hard bone on the spot and the resident used more force than necessary when the screw broke.All screw hole position on the plate was filled.Another screw was available in the operating room.This new screw was implanted just below the shaft in the plate.The broken implant has been retained by the hospital.No additional medical intervention was needed.Surgery was completed successfully with no time delay.The patient is reported in stable condition.Sales consultant has no more information to report on this event.Concomitant devices: 130 degree dhs® plate standard barrel 3 holes 62mm (item # 281.031, lot number unknown, quantity 1 each) unknown screwdriver (item # unknown, lot number unknown, quantity 1 each) unknown screw (item # unknown, lot number unknown, quantity unknown) this report is for one (1) device this report is 1 of 1 for: (b)(4).
 
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Event date corrected from (b)(6) 2018 - (b)(6) 2018.Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CORTSCR Ø4.5 SELF-TAP L38 SST
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7404522
Report Number2939274-2018-51529
Device Sequence Number785905
Product Code HWC
UDI-Device Identifier10886982154682
UDI-Public(01)10886982154682(10)LOTUNK
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214.838
Device Catalogue Number214.838
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/06/2018
Supplement Date Received by Manufacturer04/06/2018
Initial Report FDA Received Date04/06/2018
Supplement Report FDA Received Date04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR